Initiating Aubagio

I just finished a phone call with a specialty pharmacist. She discussed starting Aubagio, a medication to manage my MS.

Thankfully, I’ve been fully approved for a grant to take Aubagio. Without such coverage, my monthly co-payment would have been close to $400.

I’m happy that this medication will be mailed to me, and that it doesn’t require refrigeration (unlike Copaxone). It’s also a relief to know that this medication can simply be left at my residence, as opposed to my needing to sign for it.

I’m somewhat concerned about the possible side effects of starting this medication, including diarrhea, nausea, peripheral neuropathy, and temporary hair thinning.

I was informed that my hair might thin for the first three months of being on this medication. I certainly have experienced hair loss in the past, due to taking medications.

Aubagio requires monthly bloodwork, for the first six months. It may cause altered liver enzymes, as well as a decreased white blood cell count. After the first six months, bloodwork will only be required twice per year.

Since it’s been some time since I discontinued Copaxone, due to experiencing severe post-injection reactions, I’m looking forward to starting Aubagio. I know that it’s critically important to manage my relapsing-remitting MS.

1 thought on “Initiating Aubagio”

  1. On it 6 months. Had hair thinning and stomach issues. Joined some FB Aubagio groups. Now take Biotin and Lactaid. Lactaid helps stomach and diarrhea problems remarkably. Bloodwork so far no problem.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s